MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012449-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 08/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient initially presented with inferoposterior myocardial infarction (mi) due to occluded thrombotic lesion at the circumflex (cx) artery.Treatment was not reported; however, one day later, the patient had complaints of chest pain and ventricular tachycardia and was taken back to the cath lab for a second procedure.This second procedure was performed to treat a lesion in the mid left anterior descending coronary artery with heavy calcification, mild tortuosity and 80% stenosis.The diamondback 360 orbital atherectomy system (oas) therapy was used, followed by the implantation of an unspecified stent.Continuing to treat the predominately fibro-lipidic proximal lesion, a 3.0x15mm nc trek rx balloon dilatation catheter (bdc) was used.The balloon was inflated to 16 atmospheres when a vessel perforation occurred.Balloon inflation was used to treat the dissection.However, in-stent thrombosis occurred with the implanted unspecified stent.The nc trek bdc did not cause or contribute to the micro thrombus.The patient was stable post procedure and compliant with dual antiplatelet drug therapy.The patient experienced two episodes of cardiac arrest related to mi and was treated with cardiopulmonary resuscitation (cpr); however, the patient expired.Per physician, the nc trek bdc did not cause or contribute to the mi or death.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The reported patient effect of perforation and death are listed in the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use as a known patient effect.A conclusive cause for the reported patient effect of perforation of vessels, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.It was reported by the physician that the reported death is unrelated.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20318882
Report Number2024168-2024-11390
Device Sequence Number12728354
Product Code LOX
UDI-Device Identifier08717648151873
UDI-Public(01)08717648151873(17)260531(10)30602G1
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number1012449-15
Device Catalogue Number1012449-15
Device Lot Number30602G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2024
Initial Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown